Alert archive / Indiana / Freeze Warnings in 2013
Freeze Warning 2, NWS Northern Indiana
NWS Northern Indiana issued this freeze warning at Oct 21, 2013, 3:33 PM EDT for 21 counties in Indiana; Branch County, Hillsdale County, Saint Joseph County, Michigan; 4 counties in Ohio. It took effect at Oct 22, 2013, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2013, 3:33 PM EDT (19:33 UTC)
- In effect from
- Oct 22, 2013, 2:00 AM EDT
- Expired
- Oct 22, 2013, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Northern Indiana
All 28 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Hillsdale County, MI, Saint Joseph County, MI, Defiance County, OH, Paulding County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 30 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
573 WWUS73 KIWX 211933 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 333 PM EDT MON OCT 21 2013 ...FIRST WIDESPREAD FREEZE POSSIBLE LATER TONIGHT... .LOW TEMPERATURES ARE EXPECTED TO DROP BETWEEN 29 TO 33 DEGREES EARLY TUESDAY MORNING. THIS ALONG WITH DIMINISHING WINDS AND CLEARING SKIES WILL ALLOW FOR THE POTENTIAL FOR A WIDESPREAD FROST. INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-004-015- 024-220345- /O.UPG.KIWX.FZ.A.0002.131022T0600Z-131022T1300Z/ /O.NEW.KIWX.FZ.W.0002.131022T0800Z-131022T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-DEFIANCE-PAULDING- VAN WERT- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...DEFIANCE... SHERWOOD...HICKSVILLE...PAULDING...ANTWERP...MELROSE...VAN WERT... DELPHOS...OHIO CITY 333 PM EDT MON OCT 21 2013 /233 PM CDT MON OCT 21 2013/ ...FREEZE WARNING IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * TEMPERATURE...OVERNIGHT LOWS 29 TO 32 DEGREES EARLY TUESDAY MORNING. IMPACTS... * SENSITIVE OUTDOOR PLANTS AND VEGETATION COULD BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OHZ002-005-016-025-220345- /O.NEW.KIWX.FR.Y.0003.131022T0800Z-131022T1300Z/ FULTON OH-HENRY-PUTNAM-ALLEN OH- INCLUDING THE CITIES OF...WAUSEON...ARCHBOLD...FAYETTE... SWANTON...NAPOLEON...DESHLER...LIBERTY CENTER...OTTAWA... PANDORA...KALIDA...FORT JENNINGS...LIMA...SPENCERVILLE...BLUFFTON 333 PM EDT MON OCT 21 2013 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. HAZARDOUS WEATHER... * TEMPERATURE...TUESDAY MORNING LOWS NEAR FREEZING. IMPACTS... * SENSITIVE OUTDOOR PLANTS COULD BE KILLED PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
4 follow-up statements
825 WWUS73 KIWX 212138 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 538 PM EDT MON OCT 21 2013 ...FIRST WIDESPREAD FREEZE POSSIBLE LATER TONIGHT... .LOW TEMPERATURES ARE EXPECTED TO DROP BETWEEN 29 TO 33 DEGREES EARLY TUESDAY MORNING. THIS ALONG WITH DIMINISHING WINDS AND CLEARING SKIES WILL ALLOW FOR THE POTENTIAL FOR A WIDESPREAD FROST. INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-004-015- 024-220545- /O.CON.KIWX.FZ.W.0002.131022T0800Z-131022T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-DEFIANCE-PAULDING- VAN WERT- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...DEFIANCE... SHERWOOD...HICKSVILLE...PAULDING...ANTWERP...MELROSE...VAN WERT... DELPHOS...OHIO CITY 538 PM EDT MON OCT 21 2013 /438 PM CDT MON OCT 21 2013/ ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ TUESDAY... HAZARDOUS WEATHER... * TEMPERATURE...OVERNIGHT LOWS 29 TO 32 DEGREES EARLY TUESDAY MORNING. IMPACTS... * SENSITIVE OUTDOOR PLANTS AND VEGETATION COULD BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OHZ002-005-016-025-220545- /O.CON.KIWX.FR.Y.0003.131022T0800Z-131022T1300Z/ FULTON OH-HENRY-PUTNAM-ALLEN OH- INCLUDING THE CITIES OF...WAUSEON...ARCHBOLD...FAYETTE... SWANTON...NAPOLEON...DESHLER...LIBERTY CENTER...OTTAWA... PANDORA...KALIDA...FORT JENNINGS...LIMA...SPENCERVILLE...BLUFFTON 538 PM EDT MON OCT 21 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... HAZARDOUS WEATHER... * TEMPERATURE...TUESDAY MORNING LOWS NEAR FREEZING. IMPACTS... * SENSITIVE OUTDOOR PLANTS COULD BE KILLED PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
585 WWUS73 KIWX 220144 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 944 PM EDT MON OCT 21 2013 ...FIRST WIDESPREAD FREEZE POSSIBLE LATER TONIGHT... .LOW TEMPERATURES ARE EXPECTED TO DROP BETWEEN 29 TO 33 DEGREES EARLY TUESDAY MORNING. THIS ALONG WITH DIMINISHING WINDS AND CLEARING SKIES WILL ALLOW FOR THE POTENTIAL FOR A WIDESPREAD FROST. INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-004-015- 024-220945- /O.EXT.KIWX.FZ.W.0002.131022T0600Z-131022T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-DEFIANCE-PAULDING- VAN WERT- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...DEFIANCE... SHERWOOD...HICKSVILLE...PAULDING...ANTWERP...MELROSE...VAN WERT... DELPHOS...OHIO CITY 944 PM EDT MON OCT 21 2013 /844 PM CDT MON OCT 21 2013/ ...FREEZE WARNING NOW IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ TUESDAY... THE FREEZE WARNING IS NOW IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ TUESDAY. HAZARDOUS WEATHER... * TEMPERATURE...OVERNIGHT LOWS 29 TO 32 DEGREES EARLY TUESDAY MORNING. IMPACTS... * SENSITIVE OUTDOOR PLANTS AND VEGETATION COULD BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OHZ002-005-016-025-220945- /O.CON.KIWX.FR.Y.0003.131022T0800Z-131022T1300Z/ FULTON OH-HENRY-PUTNAM-ALLEN OH- INCLUDING THE CITIES OF...WAUSEON...ARCHBOLD...FAYETTE... SWANTON...NAPOLEON...DESHLER...LIBERTY CENTER...OTTAWA... PANDORA...KALIDA...FORT JENNINGS...LIMA...SPENCERVILLE...BLUFFTON 944 PM EDT MON OCT 21 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... HAZARDOUS WEATHER... * TEMPERATURE...TUESDAY MORNING LOWS NEAR FREEZING. IMPACTS... * SENSITIVE OUTDOOR PLANTS COULD BE KILLED PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
352 WWUS73 KIWX 220838 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 438 AM EDT TUE OCT 22 2013 ...FROST AND FREEZE UNDERWAY IN MANY LOCATIONS... .TEMPERATURES WILL CONTINUE TO FALL THROUGH THE 30S...BOTTOMING OUT IN THE UPPER 20S TO LOWER 30S. THE COLDEST READINGS WILL BE SEEN SOUTHWEST OF A MICHIGAN CITY TO FORT WAYNE TO BLACKFORD CITY LINE. INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-004-015- 024-221300- /O.CON.KIWX.FZ.W.0002.000000T0000Z-131022T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-DEFIANCE-PAULDING- VAN WERT- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...DEFIANCE... SHERWOOD...HICKSVILLE...PAULDING...ANTWERP...MELROSE...VAN WERT... DELPHOS...OHIO CITY 438 AM EDT TUE OCT 22 2013 /338 AM CDT TUE OCT 22 2013/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... HAZARDOUS WEATHER... * TEMPERATURE...LOWS OF 29 TO 32 DEGREES BY SUNRISE IMPACTS... * SENSITIVE OUTDOOR PLANTS AND VEGETATION COULD BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OHZ002-005-016-025-221300- /O.CON.KIWX.FR.Y.0003.000000T0000Z-131022T1300Z/ FULTON OH-HENRY-PUTNAM-ALLEN OH- INCLUDING THE CITIES OF...WAUSEON...ARCHBOLD...FAYETTE... SWANTON...NAPOLEON...DESHLER...LIBERTY CENTER...OTTAWA... PANDORA...KALIDA...FORT JENNINGS...LIMA...SPENCERVILLE...BLUFFTON 438 AM EDT TUE OCT 22 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... HAZARDOUS WEATHER... * TEMPERATURE...LOWS NEAR FREEZING BY SUNRISE. IMPACTS... * SENSITIVE OUTDOOR PLANTS COULD BE KILLED PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
187 WWUS73 KIWX 221258 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 858 AM EDT TUE OCT 22 2013 INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-004-015- 024-221400- /O.EXP.KIWX.FZ.W.0002.000000T0000Z-131022T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-DEFIANCE-PAULDING- VAN WERT- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...DEFIANCE... SHERWOOD...HICKSVILLE...PAULDING...ANTWERP...MELROSE...VAN WERT... DELPHOS...OHIO CITY 858 AM EDT TUE OCT 22 2013 /758 AM CDT TUE OCT 22 2013/ ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT /8 AM CDT/ THIS MORNING... TEMPERATURES WERE RISING EARLY THIS MORNING AND WILL RISE ABOVE FREEZING SHORTLY. THUS... THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9AM EDT. IMPACTS... * TEMPERATURES ACROSS MOST OF THE AREA FELL BELOW FREEZING OVERNIGHT. && $$ OHZ002-005-016-025-221400- /O.EXP.KIWX.FR.Y.0003.000000T0000Z-131022T1300Z/ FULTON OH-HENRY-PUTNAM-ALLEN OH- INCLUDING THE CITIES OF...WAUSEON...ARCHBOLD...FAYETTE... SWANTON...NAPOLEON...DESHLER...LIBERTY CENTER...OTTAWA... PANDORA...KALIDA...FORT JENNINGS...LIMA...SPENCERVILLE...BLUFFTON 858 AM EDT TUE OCT 22 2013 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... TEMPERATURES WILL CONTINUE TO RISE THIS MORNING ENDING THE THREAT OF FROST OR FREEZE. IMPACTS... * TEMPERATURES ACROSS MOST OF THIS AREA FELL TO FREEZING OR BELOW OVERNIGHT. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this freeze warning went out at Oct 21, 3:33 PM EDT, 0 minutes earlier.
Area forecast discussion, Oct 21, 3:33 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
333 PM EDT MON OCT 21 2013
.SYNOPSIS...
ISSUED AT 652 AM EDT MON OCT 21 2013
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TODAY. SHOWERS ARE
POSSIBLE ALONG THE COLD FRONT AS IT MOVES ACROSS THE AREA FROM
WEST TO EAST. COLDER TEMPERATURES ARE EXPECTED BEHIND THE FRONT
FOR THE REST OF THE WEEK. HIGHS TODAY WILL BE GENERALLY IN THE
50S. LOW TEMPERATURES WILL DROP NEAR THE FREEZING MARK TONIGHT
WITH THE POSSIBILITY FOR THE FIRST FREEZE OF THE SEASON.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 323 PM EDT MON OCT 21 2013
UPSTREAM SW TROUGH ON BACKSIDE OF ANOMALOUS DEEP/COLD LAKE MEAN
TROUGH WILL AMPLIFY SEWD THIS PD. FAIRLY PRONOUNCED PRES ADVTN XPCD
TUE AFTN-EVE AS MID LVL TROUGH SHARPENS THROUGH THE BASE OF LARGER
SCALE MEAN TROUGH. MSTR RTN HWVR REMAINS POOR BUT COUNTERED W/FAIRLY
ROBUST DEEP LYRD ASCENT GENERALLY WITHIN THE 21-03Z WINDOW. TW
TRACES WOULD POINT TO PRIMARILY A LIQUID EVENT HWVR MESOBETA SCALE
CONV ELEMENTS PER H7 THETA-E VALUES NR 300K BUT W/MID LVL LAPSE
RATES LACKING WILL FOREGO A TS MENTION BUT PCPN INTENSITY COULD BE
INTENSE ENOUGH TO AFFORD SUFFICIENT ADIABATIC COOLING AND YIELD
SNOW. MOST FVRD AREA WOULD BE ACRS THE SWRN CWA WHERE STRONGEST
VERTICAL MOTION COLLOCATED W/DEEPEST SATURATION DEPTH EXISTS.
OTRWS VIGOROUS BUT GENERALLY SHRT DURATION LK RESPONSE XPCD IN WAKE
OF THIS SYS LT TUE NIGHT-WED AM. BREATH/DEPTH OF LATENT HEAT PLUME OFF LK
MI WOULD POINT TO A ALL RAIN EVENT GIVEN SIG MARINE MODIFICATION AND
EXTENDING INLAND AS WELL. TEMPS THROUGH THE PD WELL BLO NORMAL
W/FIRST OF MANY FREEZES ON TAP FOR TONIGHT.
&&
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 323 PM EDT MON OCT 21 2013
DEEP EASTERN CONUS LONGWAVE TROUGH WILL KEEP THE REGION UNSEASONABLY
COLD WEDNESDAY THROUGH FRIDAY. DEEP/COLD CYCLONIC WNW FLOW WITH
EXTREME THERMAL INSTABILITY PER LAKE-700 MB TEMP DIFFERENTIALS NEAR
30C WILL RESULT IN CONTINUED CHANCES FOR LAKE EFFECT SHOWERS
WED-FRI. VEERED BL FLOW AFFORDING EXCELLENT MID LAKE
TROUGHING/CONVERGENCE IN WAKE OF TUE NIGHT CLIPPER WILL ALLOW
POTENTIAL IMPRESSIVE SINGLE BAND TO SET UP OVER FAR NORTHWESTERN
ZONES INTO WED AM. DRYING/SUBSIDENCE/BACKING AND RESULTING LOWERING
OF LAKE INDUCED EQUILIBRIUM LEVELS SHOULD ALLOW LAKE EFFECT ACTIVITY
TO BECOME LESS NUMEROUS AND MORE MULTI-BANDED BY WED AFTN/NIGHT WITH
DEGREE OF INLAND PENETRATION TIED CLOSELY TO DIURNAL CYCLE. MODEL
CONSENSUS CONTINUES TO KEEP SYNOPTIC PCPN ASSOCIATED WITH THE NEXT
WEAKER CLIPPER SYSTEM SOUTH OF THE LOCAL AREA AROUND WED NIGHT.
SLIGHT VEERING/COOLING IN WAKE OF THIS FEATURE MAY SUPPORT RENEWED
ORGANIZATION OF LAKE EFFECT SHOWERS BY THU-THU NIGHT. WARM/MOIST
MARINE LAYER MODULATED BY FLUX FROM WARM LAKE WATERS NEAR 60F WILL
LIKELY KEEP PCPN MAINLY IN THE FORM OF RAIN. NAM PICKS UP ON THIS
NICELY WITH WET BULB TEMPS IN THE LOWEST 2000 FEET REMAINING ABOVE
FREEZING DOWNWIND OF LAKE THROUGH THE PERIOD. STILL CANNOT RULE OUT
GRAUPEL/SNOW MIXING IN AT TIMES GIVEN VERY COLD PROFILE AND DEEPER
CONVECTIVE RESPONSE WITH EQUILIBRIUM LEVELS MAKING A RUN AT 20 KFT
AT TIMES.
PATTERN MAY BREAK DOWN SOME AND BECOME FLATTER/SPLIT BY THIS WEEKEND
INTO EARLY NEXT WEEK WITH BRIEF WAA EPISODE AND WARMER TEMPS
POSSIBLE AROUND LATE FRI-SAT AS NORTHERN STREAM WAVE TRACKS NORTH OF
THE AREA. RETAINED LOW CHANCE FOR SHOWERS WITH THE ASSOCIATED CDFNT
SAT IN THE NORTH AND WEAK LAKE RESPONSE IN SHALLOW CAA SAT
NIGHT-SUN.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 135 AM EDT MON OCT 21 2013
COLD FRONT WILL WORK ITS WAY INTO THE AREA AROUND OR SHORTLY AFTER
12Z AT KSBN. RADAR WAS SHOWING SOME WIDELY SCT SHOWERS DEVELOPING
AHEAD OF THE FRONT...BUT NO IMPACTS NOTED IN TERMS OF FLGT
CONDITIONS. GIVEN LOW CONFIDENCE IN ANY ACTIVITY MAKING IT TO KSBN
(OR EVEN KFWA) HAVE LEFT ANY MENTION OUT OF TAFS. GUSTY WINDS WILL
HANG ON A FEW HOURS MORE AT KFWA UNTIL ARRIVAL OF MID CLOUD DECK. IN
WAKE OF THE FRONT...MAY BE A PERIOD OF GUSTY WINDS AS WELL AS COLDER
AIR BEGINS TO FILTER IN AND WINDS GET MIXED SOMEWHAT TO THE SFC.
SKIES WILL CLEAR OUT AFTER 00Z (IF NOT BEFORE) AT KFWA. AT
KSBN...LAKE EFFECT CLOUDS SHOULD REMAIN NORTH OF THE SITE BUT WILL
NEED TO BE MONITORED IN LATER TAFS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FREEZE WARNING FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/
TUESDAY FOR INZ003>009-012>018-020-022>027-032>034.
MI...FREEZE WARNING FROM 4 AM TO 9 AM EDT TUESDAY FOR MIZ079>081.
OH...FROST ADVISORY FROM 4 AM TO 9 AM EDT TUESDAY FOR OHZ002-005-016-
025.
FREEZE WARNING FROM 4 AM TO 9 AM EDT TUESDAY FOR OHZ001-004-015-
024.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT TUESDAY FOR LMZ043-046.
&&
SYNOPSIS...CEO
SHORT TERM...T
LONG TERM...STEINWEDEL
AVIATION...FISHER
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Oct 21, 5:51 AM EDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 551 AM EDT MON OCT 21 2013 INZ003>009-012>018-020-022>026-032-033-221030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-GRANT-BLACKFORD- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...MARION... HARTFORD CITY...MONTPELIER 551 AM EDT MON OCT 21 2013 /451 AM CDT MON OCT 21 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT A FREEZE WATCH IS IN EFFECT FOR MUCH OF NORTHERN INDIANA LATE TONIGHT. TEMPERATURES ARE EXPECTED TO DROP TO AT OR BELOW FREEZING WITH WIDESPREAD FROST AND FREEZE CONDITIONS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLDEST AIR OF THE SEASON WILL BRING AN END TO THE GROWING SEASON THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ027-034-MIZ077>081-OHZ001-002-004-005-015-016-024-025-221030- ADAMS-JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...DECATUR...BERNE...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 551 AM EDT MON OCT 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLDEST AIR OF THE SEASON WILL BRING AN END TO THE GROWING SEASON THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-221030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 551 AM EDT MON OCT 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT PERSISTS TODAY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST TUESDAY THROUGH MOST OF THE WEEK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 4:28 AM EDT | Freeze Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 11 hr |
| Oct 21, 3:33 PM EDT | Frost Advisory | IWX | Allen, Fulton, Henry, Putnam | 17 hr |
Nearby
Freeze Warnings in Indiana, 2013Freeze Warnings in Ohio, 2013Freeze Warnings in Michigan, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.